Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 10, 2013, 4:26 PM EDT for Randolph County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 10, 2013, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 127 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:05 PM EDT | FLASH FLOOD | 3 Nw Randleman, NC | FLOODING ON NORTH MAIN STREET IN ASHEBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
934
WGUS52 KRAH 102026
FFWRAH
NCC151-102330-
/O.NEW.KRAH.FF.W.0015.130610T2026Z-130610T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER RANDOLPH COUNTY. RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR WITH SATURATED GROUND WILL
LIKELY PRODUCE FLASH FLOODING. THE MAIN AREAS OF CONCERN ARE FROM
ARCHDALE TO ASHEBORO TO RANDLEMAN.
* LOCATIONS THREATENED WITH FLOODING INCLUDE RANDLEMAN AND ASHEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3592 8004 3590 7954 3565 7955 3555 8002
3577 7997 3581 8005
$$
PWB1 follow-up statement
303
WGUS72 KRAH 102131
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON JUN 10 2013
NCC151-102139-
/O.CAN.KRAH.FF.W.0015.000000T0000Z-130610T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
531 PM EDT MON JUN 10 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDOLPH COUNTY...
AT 529 PM EDT...HEAVY RAIN HAS MOVED OUT OF THE REGION AND THE
REPORTED FLOODING HAS ENDED.
HOWEVER... SMALL CREEKS AND STREAMS CONTINUE OUT OF THEIR BANKS
MAINLY OVER THE NORTHERN PART OF THE COUNTY FROM ASHEBORO AND
RANDLEMAN NORTHWARD. MOTORISTS SHOULD BE EXTRA CAUTIONS WHILE
TRAVELING AS SEVERAL ROADS AND STREETS WILL HAVE LINGERING MINOR
FLOODING THROUGH 630 PM.
LAT...LON 3592 8004 3590 7954 3565 7955 3555 8002
3577 7997 3581 8005
$$
PWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:00 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT MON JUN 10 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM MONDAY... TROUGH ACROSS THE TENNESSEE VALLEY... WITH UPPER LEVEL LOW OVER INDIANA... CONTINUE TO PROGRESS EASTWARD. DEWPOINTS HAVE REMAINED STEADY... OR NUDGED UPWARD BY A FEW DEGREES INTO THE LOW 70S. BREAKS BEGINNING TO SHOW IN THE CLOUD COVER OVER THE PAST FEW HOURS... WHICH WILL AID IN FURTHER DESTABILIZATION ACROSS THE AREA. CONVECTION WILL CONTINUE ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON AND IN TO THE EVENING HOURS. THE PRIMARY THREATS REMAIN FLASH FLOODING AND STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS... INCLUDING THE RISK FOR A TORNADO. PW VALUES ARE NEAR 2 INCHES ACROSS THE AREA... AND SOILS REMAIN SATURATED. MLCAPE VALUES ARE NEAR 1500 J/KG ACROSS MUCH OF THE AREA. BULK SHEAR HAS INCREASED TO 30 KTS ACROSS THE WESTERN HALF OF THE STATE... AND IS EXPECTED TO FURTHER INCREASE THIS AFTERNOON TO 35-40 KTS... SUPPORTING ORGANIZED CELLS. WITH CLOCKWISE TURNING HODOGRAPHS... AND HELICITY BRIEFLY REACHING ABOVE 200 M2/S2 THIS AFTERNOON... AND A FEW SUPERCELL STRUCTURES MAY RESULT. A CHANCE OF SHOWERS WILL REMAIN OVERNIGHT... AS THE TROUGH AXIS TRAVERSES THE AREA. LOWS WILL REMAIN WITHIN A FEW DEGREES OF 70. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM MONDAY... A MID/UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE ACROSS THE AREA EARLY ON TUESDAY. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS (WHICH WILL LIKELY BE ONGOING TO START THE DAY)...BUT THEY WILL LIKELY COME TO AN END BY EARLY AFTERNOON AS SUBSIDENCE COMMENCES BEHIND THE TROUGH AND SLIGHTLY DRIER AIR MOVES IN. HIGHS ARE EXPECTED TO GENERALLY BE IN THE MID 80S...WITH OVERNIGHT LOWS IN THE MID/UPPER 60S. FOR WEDNESDAY...MODELS INDICATE A SURFACE TROUGH STAYING OVER THE AREA...BUT WITH SLIGHTLY DRIER AIR AND MAYBE SOME SUBSIDENCE FROM THE DEPARTING MID/UPPER TROUGH (AS SEEN IN A SLIGHT CAPPING INVERSION ON MODEL SOUNDINGS)...AM EXPECTING A MOSTLY DRY DAY. HOWEVER...AN ISOLATED SHOWER/THUNDERSTORM CANNOT BE COMPLETELY RULED OUT...ESPECIALLY ACROSS THE WEST. LOW LEVEL THICKNESS VALUES ARE PROGGED TO BEGIN TO APPROACH 1430M AND WITH MORE IN THE WAY ON SUNSHINE...A WARMER DAY IS ON TAP...WITH HIGHS GENERALLY RANGING FROM NEAR 90 DEGREES TO THE LOW 90S (POSSIBLY A FEW MID 90S). OVERNIGHT LOWS SHOULD BE IN THE LOW 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 255 PM MONDAY... AS A MID/UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL CONUS BY THE MIDDLE OF THE WEEK...TROUGHING WILL DEVELOP ACROSS THE EAST COAST. MODELS ARE IN PRETTY GOOD AGREEMENT WITH SHOWING A FAIRLY POTENT SHORTWAVE MOVING ALONG THE PERIPHERY OF THE RIDGE AND TRACKING ACROSS THE AREA...PROPELLING A SURFACE FRONT THROUGH THE REGION THURSDAY/THURSDAY NIGHT. STRONG HEATING ON THURSDAY (HIGHS GENERALLY IN THE LOWER 90S...MAYBE EVEN SOME MID 90S) SHOULD LEAD TO STRONG INSTABILITY. WITH GOOD MID LEVEL LAPSE RATES AND BULK SHEAR PROGGED TO BE ON THE ORDER OF 30-40 KNOTS (HIGHEST ACROSS THE NORTH)...AM EXPECTING SEVERE STORMS TO IMPACT THE AREA AS THE SYSTEM MOVES ACROSS THE REGION...ESPECIALLY IF THE CURRENT TIMING IS CORRECT WITH IT COMING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. BEING THIS IS STILL DAY 4 TIME FRAME...WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR NOW (MAINLY TO ACCOUNT FOR A POSSIBLE CHANGE IN TIMING)...BUT THESE WILL LIKELY HAVE TO BE RAISED SOON. CONDITIONS SHOULD DRY OUT AND COOL DOWN BEHIND THE DEPARTING SYSTEM FOR THE END OF THE WEEK AND EARLY WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS. TEMPS SHOULD STAY BELOW NORMAL (HIGHS IN THE LOW/MID 80S...OVERNIGHT LOWS IN THE LOW 60S) FRIDAY AND SATURDAY...BEFORE MODIFYING SOME ON SUNDAY AS THE SURFACE HIGH SHIFTS OFFSHORE. THE NEXT SYSTEM LOOKS TO APPROACH THE REGION EARLY NEXT WEEK...BUT FOR NOW WILL LEAVE MONDAY DRY AS THERE ARE STILL SOME TIMING DIFFERENCES AMONG THE MODELS. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 145 PM MONDAY... MVFR CEILINGS ACROSS THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH ANY SHOWERS OR STORMS... AND IFR CEILINGS AND VISIBILITIES ARE POSSIBLE AT AFFECTED SITES. WINDS ARE 7-12 KTS FROM THE SW... WITH GUSTS OF 20-25 KTS LIKELY THROUGH THIS AFTERNOON. CONDITIONS WILL IMPROVE TO VFR EARLY TUESDAY AFTERNOON. THE NEXT SYSTEM TO AFFECT THE AREA WILL MOVE THROUGH THURSDAY AFTERNOON AND EVENING... BRINGING ANOTHER CHANCE FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...SEC SHORT TERM...KRR LONG TERM...KRR AVIATION...SEC
Hazardous weather outlook, Jun 10, 1:21 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 121 PM EDT MON JUN 10 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 121 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 10, 1:43 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 NNW ROANOKE RAPIDS 36.47N 77.66W
06/10/2013 HALIFAX NC 911 CALL CENTER
SINGLE TREE DOWN
&&
EVENT NUMBER RAH1300516
TCCSpecial weather statement, Jun 10, 3:13 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT MON JUN 10 2013
NCZ026-027-041-042-102000-
FRANKLIN-JOHNSTON-NASH-WAKE-
313 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WAKE AND
FRANKLIN COUNTIES THROUGH 400 PM EDT...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARNER...OR ABOUT 8 MILES SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WENDELL...PILOT...
AND GARNER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 293 AND 328.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3579 7806 3574 7815 3573 7819 3561 7813
3536 7854 3541 7860 3544 7861 3552 7869
3558 7890 3602 7854 3609 7854
TIME...MOT...LOC 1911Z 235DEG 37KT 3574 7849
10Special weather statement, Jun 10, 3:25 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT MON JUN 10 2013
NCZ039-073>075-083-084-102045-
ANSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
325 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MOORE...MONTGOMERY AND ANSON COUNTIES THROUGH 445 PM
EDT...
AT 324 PM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
STRONG THUNDERSTORMS ACROSS THE SOUTHERN PIEDMONT...MOVING NORTHEAST
AT 30 MPH. THE STRONGEST STORM WAS LOCATED OVER MOUNT GILEAD...OR
ABOUT 8 MILES SOUTHWEST OF TROY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TROY...BISCOE...STAR...
STEEDS...ROBBINS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3551 8029 3551 8007 3552 8006 3553 7963
3530 7951 3518 7963 3495 8029 3499 8031
3519 8029 3516 8035 3517 8038 3516 8039
3516 8046 3519 8051
TIME...MOT...LOC 1924Z 229DEG 28KT 3528 7996
BLAESSpecial weather statement, Jun 10, 3:30 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUN 10 2013
NCZ042-078-089-102015-
JOHNSTON-SAMPSON-WAYNE-
330 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
JOHNSTON COUNTIES THROUGH 415 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLINTON...MOVING NORTH AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS
STORM INCLUDE...HOBBTON...GRANTHAM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY
HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3492 7846 3544 7825 3530 7794 3519 7803
3519 7805 3517 7807 3518 7816 3509 7817
3508 7815 3501 7815 3486 7826
TIME...MOT...LOC 1929Z 202DEG 27KT 3497 7832
BLAESSpecial weather statement, Jun 10, 3:32 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 10 2013
NCZ021-022-038-039-102015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
332 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARCADIA...OR ABOUT 9 MILES NORTHWEST OF LEXINGTON...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCADIA...HIGH
POINT...THOMASVILLE...KERNERSVILLE...AND GREENSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 218.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 122.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3583 8047 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3601 8042 3604 8046 3622 8044 3627 8045
3626 7982 3585 7980 3583 8005 3577 8047
TIME...MOT...LOC 1929Z 241DEG 35KT 3592 8034
10Local storm report, Jun 10, 3:45 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 3 E RALEIGH 35.81N 78.58W
06/10/2013 WAKE NC TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG POOL ROAD AND GRASSHOPPER
STREET IN EAST RALEIGH.
&&
WFORAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:07 PM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jun 10, 3:50 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 17 hr |
| Jun 10, 9:43 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Jun 10, 11:34 AM EDT | Special Weather Statement | RAH | Durham, Wake | 56 min |
| Jun 10, 12:09 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 33 hr |
| Jun 10, 12:48 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 72 min |
| Jun 10, 12:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jun 10, 1:30 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 30 min |
| Jun 10, 3:13 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 47 min |
| Jun 10, 3:25 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 80 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | RAH | Sampson | 45 min |
| Jun 10, 3:32 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
| Jun 10, 3:40 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jun 10, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 49 min |
| Jun 10, 4:07 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 4:18 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jun 10, 4:27 PM EDT | Special Weather Statement | RAH | Lee, Moore | 63 min |
| Jun 10, 4:30 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 60 min |
| Jun 10, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 54 min |
| Jun 10, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Jun 10, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 44 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Jun 10, 6:01 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 3 hr |
| Jun 10, 6:04 PM EDT | Tornado Warning | RAH | Franklin | 11 min |
| Jun 10, 6:14 PM EDT | Tornado Warning | RAH | Franklin, Warren | 31 min |
| Jun 10, 6:34 PM EDT | Special Weather Statement | RAH | Nash | 41 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 37 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.